Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 18, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 5, 2009, 2:20 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 8 counties in Kansas; Kit Carson County, Colorado. It took effect at Apr 5, 2009, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 2:20 AM MDT (08:20 UTC)
- In effect from
- Apr 5, 2009, 9:00 AM MDT
- Expired
- Apr 5, 2009, 2:58 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 778 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 050820 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 220 AM MDT SUN APR 5 2009 KSZ003-004-013>016-051800- /O.CAN.KGLD.WI.Y.0017.000000T0000Z-090405T1200Z/ /O.NEW.KGLD.WI.Y.0018.090405T1500Z-090405T2100Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY 220 AM MDT SUN APR 5 2009 /320 AM CDT SUN APR 5 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ091-KSZ001-002-NEZ079>081-051800- /O.NEW.KGLD.WI.Y.0018.090405T1500Z-090405T2100Z/ KIT CARSON-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... BENKELMAN...TRENTON...MCCOOK 220 AM MDT SUN APR 5 2009 /320 AM CDT SUN APR 5 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 3 PM MDT /4 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ092-KSZ027>029-041-042-051800- /O.EXT.KGLD.WI.Y.0017.000000T0000Z-090405T2100Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 220 AM MDT SUN APR 5 2009 /320 AM CDT SUN APR 5 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
000 WWUS73 KGLD 051730 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1130 AM MDT SUN APR 5 2009 COZ091-KSZ001>004-013>016-NEZ079>081-052100- /O.CON.KGLD.WI.Y.0018.000000T0000Z-090405T2100Z/ KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... BENKELMAN...TRENTON...MCCOOK 1130 AM MDT SUN APR 5 2009 /1230 PM CDT SUN APR 5 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ092-KSZ027>029-041-042-052100- /O.CON.KGLD.WI.Y.0017.000000T0000Z-090405T2100Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1130 AM MDT SUN APR 5 2009 /1230 PM CDT SUN APR 5 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 052058 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 258 PM MDT SUN APR 5 2009 COZ091-KSZ001>004-013>016-NEZ079>081-052200- /O.CAN.KGLD.WI.Y.0018.000000T0000Z-090405T2100Z/ KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... BENKELMAN...TRENTON...MCCOOK 258 PM MDT SUN APR 5 2009 /358 PM CDT SUN APR 5 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. $$ COZ092-KSZ027>029-041-042-052200- /O.CAN.KGLD.WI.Y.0017.000000T0000Z-090405T2100Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 258 PM MDT SUN APR 5 2009 /358 PM CDT SUN APR 5 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:10 AM MDT, 10 minutes earlier.
Area forecast discussion, Apr 5, 2:10 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MDT SUN APR 5 2009
.DISCUSSION...
207 AM MDT SUN APR 5 2009
THE MID/UPPER TROUGH RESPONSIBLE FOR THE RECENT WINTRY WEATHER WAS
LIFTING NORTHEAST OUT OF THE CENTRAL PLAINS AND OVER THE UPPER
MISSISSIPPI VALLEY AREA EARLY THIS MORNING. -SN/BLOWING SNOW WILL
LIKELY CONTINUE EARLY THIS MORNING BEFORE DECREASING BY LATE
MORNING. A WIND ADVISORY/BLOWING SNOW ADVISORY WILL BE HOISTED
THROUGH AROUND 21Z/15Z RESPECTIVELY BEFORE GRADIENT BEGINS TO RELAX
AS SFC LOW MOVES INTO THE OHIO VALLEY REGION AND SNOW DIMINISHES
FROM WEST TO EAST. SOME REDUCTION IN VISIBILITY IS EXPECTED EARLY THIS
MORNING WITH BLOWING SNOW HOWEVER CONDITIONS SHOULD IMPROVE BY 15Z
OR SHORTLY THEREAFTER. WITH LIMITED INSOLATION AND SNOW PACK, TEMPERATURES
ARE EXPECTED TO REMAIN WELL BELOW NORMAL WITH VALUES STRUGGLING TO
CLIMB INTO THE MID 30S.
A SFC RIDGE WILL NOSE INTO THE REGION TONIGHT AND WITH CLEARING
EXPECTED LATE IN THE PERIOD, TEMPERATURES WILL LIKELY FALL INTO
THE TEENS ACROSS THE REGION AND TRENDED LOWER FROM PREVIOUS FORECAST.
MON-TUE...MID/UPPER RIDGE TRANSLATE SLOWLY EAST THROUGH THE PERIOD
WITH A GRADUAL WARMING TREND ANTICIPATED ACROSS THE CENTRAL HIGH
PLAINS REGION. MAXIMUM TEMPERATURES ON TUESDAY ARE EXPECTED TO CLIMB
INTO THE 60S.
&&
.AVIATION...
1135 PM MDT SAT APR 4 2009
FOR THE 06Z TAFS...ACTIVE AVIATION FORECAST WITH ONGOING SNOW
STORM CURRENTLY IMPACTING KGLD WITH LIFR VIS. CURRENT MVFR
CONDITIONS AT KMCK ARE EXPECTED TO DETERIORATE OVER THE NEXT FEW
HOURS AS THE SURFACE LOW PRESSURE CONTINUES TO SLIDE OFF TO THE
NORTHEAST. WILL SEE GRADUAL IMPROVEMENT FROM WEST TO EAST DURING
THE DAY ON SUNDAY WITH CIGS/VIS RETURNING TO VFR BY AROUND 00Z
MONDAY.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING
FOR KSZ001>004-013>016.
WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 3 PM MDT
/4 PM CDT/ THIS AFTERNOON FOR KSZ001>004-013>016.
WIND ADVISORY UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON FOR
KSZ027>029-041-042.
NE...WINTER WEATHER ADVISORY UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING
FOR NEZ079>081.
WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 3 PM MDT
/4 PM CDT/ THIS AFTERNOON FOR NEZ079>081.
CO...WINTER WEATHER ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ090-
091.
WIND ADVISORY FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON
FOR COZ091.
WIND ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR COZ092.
&&Hazardous weather outlook, Apr 4, 7:15 PM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 715 PM MDT SAT APR 4 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 715 PM MDT SAT APR 4 2009 /815 PM CDT SAT APR 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT SNOW HAS SPREAD ACROSS MOST OF THE AREA. BLOWING SNOW WILL OCCUR FROM WESTERN KIT CARSON COUNTY INTO YUMA COUNTY THEN EAST INTO RED WILLOW AND RAWLINS COUNTIES. AS A RESULT OF THE SNOW AND BLOWING SNOW A BLIZZARD WARNING IS IN EFFECT FOR THIS AREA THROUGH THE NIGHT. OVER THE REMAINDER OF THE AREA...A WIND ADVISORY IS IN EFFECT FOR THE STRONG NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL APPROACH THE REGION WEDNESDAY NIGHT INTO THURSDAY BRINGING A CHANCE FOR PRECIPITATION. ACCUMULATING SNOW APPEARS POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS AND SNOWFALL WOULD BE APPRECIATED. BULLER
In the hours before
Local storm report, Apr 4, 9:42 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
942 PM MDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
04/04/2009 M61 MPH CHEYENNE CO TRAINED SPOTTER
&&
BLMLocal storm report, Apr 4, 11:11 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1111 PM MDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM BLIZZARD BEARDSLEY 39.81N 101.23W
04/04/2009 RAWLINS KS LAW ENFORCEMENT
WHITEOUT CONDITIONS REPORTED BY SHERRIF BETWEEN ATWOOD
AND MCDONALD. AVERAGE VISIBILITY BELOW 1/4 MILE REPORTED.
&&
MWMLocal storm report, Apr 4, 11:13 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1113 PM MDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM BLIZZARD 9 W GOODLAND 39.35N 101.88W
04/04/2009 SHERMAN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WHITEOUT CONDITIONS ON I-70
APPROXIMATELY 9 MILES WEST OF GOODLAND
&&
FOLTZLocal storm report, Apr 4, 11:16 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1116 PM MDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM BLIZZARD 5 E ST. FRANCIS 39.77N 101.71W
04/04/2009 CHEYENNE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS VISIBILITY OF LESS THAN ONE-EIGHT
MILE BETWEEN ST. FRANCIS AND BIRD CITY.
&&
FOLTZLocal storm report, Apr 4, 11:20 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1120 PM MDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM BLIZZARD BURLINGTON 39.31N 102.27W
04/04/2009 KIT CARSON CO LAW ENFORCEMENT
SHERIFF DISPATCH REPORTS VISIBILITY OF ONE-EIGHTH TO
ONE-QUARTER MILE IN BURLINGTON
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:15 AM MDT | Winter Weather Advisory | GLD | Dundy, Hitchcock, Red Willow | 7 hr |
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.